NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, December 11, 2013
Pharmacy and Medications
I take the following: multi vitamin, modulon, wellbutrin, cipralex, rabrazole, ditropan and timolol drops in my eyes. I take this all together in the am. Then in the pm I take synthroid and drops again. I am always rather sleepy and very forgetful. 51 yr female. Any worry about combination?
The medications you have listed are available under different names in the
. United States
The medication you have listed as Modulon which is also known by the generic name trimebutine. The exact way this drug works is not entirely understood, however tiredness has been reported in up to 16% of patients.
The bupropion and citalopram (Wellbutrin and Cipralex) are similar drugs used for depression and other neuropsychiatric indications. These drugs can interact with each other, causing an increase in citalopram (Cipralex) blood levels. Make sure that your prescriber is aware of this interaction, and that your doses have been adjusted accordingly.
I am assuming that rabrazole is actually rabeprazole, which is a proton-pump inhibitor used to reduce stomach acid. This medication, along with the multivitamin and levothyroxine, should not be causing a problem.
Your oxybutynin (Ditropan) does have a low incidence of causing sleepiness. You should be aware that oxybutynin should be used in caution with patients who have glaucoma. I’m assuming that is the reason for the timolol eye drops. You should make sure your eye doctor knows that you take the oxybutynin. While the mechanism of the trimebutine (Modulon) is not fully understood, it may work in a way that is directly opposite to the oxybutynin. These drugs may be counteracting each other.
Michael Ganio, PharmD
Clinical Applications Pharmacist
Wexner Medical Center
The Ohio State University